Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 166, NWS Austin/San Antonio, TX

May 2, 2007Llano County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 2, 2007, 6:41 PM CDT for Llano County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2007, 6:41 PM CDT (23:41 UTC)
Expired
May 2, 2007, 7:45 PM CDT
In force
64 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Llano County, TX

The radar

The Ft Hood radar (KGRK), 106 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 12:50 PM CDTTornado WatchSPC6 hr
May 2, 5:53 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.7 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 657 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
657 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
662 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 022341
SVREWX
TXC299-030045-
/O.NEW.KEWX.SV.W.0166.070502T2341Z-070503T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
641 PM CDT WED MAY 2 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LLANO COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...LLANO...KINGSLAND...BUCHANAN DAM...

* UNTIL 745 PM CDT

* AT 636 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
  HAIL.  THIS STORM WAS LOCATED 24 MILES SOUTHWEST OF LLANO...OR
  ABOUT 20 MILES NORTH OF FREDERICKSBURG...AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CASTELL BY 725 PM CDT...
  KINGSLAND AND SUNRISE BEACH VILLAGE BY 730 PM CDT...
  9 MILES SOUTH OF BUCHANAN DAM BY 735 PM CDT...

A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3082 9842 3077 9843 3073 9839 3071 9841
      3069 9840 3067 9844 3058 9841 3057 9835
      3051 9835 3052 9896 3075 9895

$$
2 follow-up statements
000 
WWUS54 KEWX 030010
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
709 PM CDT WED MAY 2 2007

TXC299-030045-
/O.CON.KEWX.SV.W.0166.000000T0000Z-070503T0045Z/
LLANO TX-
709 PM CDT WED MAY 2 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR LLANO COUNTY...

AT 706 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 
MPH.  THIS STORM WAS LOCATED OVER CENTRAL AND SOUTHERN LLANO COUNTY 
...MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  KINGSLAND AND CASTELL BY 725 PM CDT...
  SUNRISE BEACH VILLAGE BY 730 PM CDT...
  6 MILES NORTH OF HORSESHOE BAY BY 735 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING
FOR SOUTH CENTRAL TEXAS.

LAT...LON 3082 9842 3077 9843 3073 9839 3071 9841
      3069 9840 3067 9844 3058 9841 3057 9835
      3051 9835 3052 9896 3075 9895

$$
000 
WWUS54 KEWX 030036
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
737 PM CDT WED MAY 2 2007

TXC299-030047-
/O.EXP.KEWX.SV.W.0166.000000T0000Z-070503T0045Z/
LLANO TX-
737 PM CDT WED MAY 2 2007

...THE SEVERE THUNDERSTORM WARNING FOR LLANO COUNTY EXPIRES AT 745 PM
CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING
FOR SOUTH CENTRAL TEXAS.

LAT...LON 3082 9842 3077 9843 3073 9839 3071 9841
      3069 9840 3067 9844 3058 9841 3057 9835
      3051 9835 3052 9896 3075 9895

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 6:02 PM CDT, 39 minutes earlier.

Area forecast discussion, May 2, 6:02 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
602 PM CDT WED MAY 2 2007

.UPDATE...TEXT AND GRID FORECASTS ISSUED TO UPDATE FOR TORNADO WATCH.
CHANGES MAINLY COSMETIC.

&&

.PREV DISCUSSION... /ISSUED 340 PM CDT WED MAY 2 2007/

..SEVERE STORMS AND HEAVY RAINFALL EXPECTED THIS EVENING THROUGH
THURSDAY MORNING ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY...

DISCUSSION...
RAIN...SEVERE STORMS AND THE POSSIBILITY OF TORNADOES ARE IN STORE
FOR SOUTH CENTRAL TEXAS THIS EVENING THROUGH THURSDAY MORNING.
THE MUCH-ADVERTISED MESOSCALE CONVECTIVE SYSTEM HAS STARTED TO
MOVE INTO THE WESTERN AREAS OF THE CWA AND EXPANDS ALMOST ENTIRELY
ACROSS THE BIG COUNTRY REGION. THIS SYSTEM WILL CONTINUE ITS SLOW
EAST-SOUTHEAST PROGRESSION THIS EVENING AND OVERNIGHT AND SHOULD
EXIT OUR EASTERN COUNTIES BY MID TO LATE MORNING. THE STRONGEST OF
THE EXISTING STORMS HAVE ALREADY PRODUCED DAMAGING WINDS AND LARGE
HAIL...AND WE EXPECT THIS TO CONTINUE AS THE STORMS APPROACH OUR
AREA.

MODELS CONTINUE TO BE CAPRICIOUS WITH THE PLACEMENT OF QPF BULLS-
EYES, BUT WILL LIKELY SEE WIDESPREAD 1 TO 2 INCH RAINFALL AVERAGES
WITH TOTAL AMOUNTS OF 3 TO 5 INCHES POSSIBLE BY EARLY THURSDAY
MORNING. DESPITE WHERE ANY OF THE MODELS INDICATE THE HEAVIEST
RAIN WILL BE, ALL OF SOUTH CENTRAL TEXAS IS SUSCEPTIBLE TO FLASH
FLOODING, ESPECIALLY WITH MOST OF THE AREA STILL DEALING WITH
SATURATED GROUNDS FROM RAIN OVER THE PREVIOUS FEW DAYS. DUE TO THE
OVERNIGHT TIMING OF THE STORMS, WOULD LIKE TO STRESS THE IMPORTANCE
THAT IT IS OFTEN DIFFICULT TO TELL WHEN ROADWAYS HAVE BECOME
INUNDATED BY FLOOD WATERS...ESPECIALLY AT NIGHT. IF POSSIBLE,
KEEP OVERNIGHT TRAVEL LIMITED AND REMAIN ALERT TO THE ONGOING
DANGEROUS WEATHER SITUATION.

ONCE THIS SYSTEM CLEARS THE REGION, UPPER LEVEL RIDGING WILL ENTER
THE PICTURE, LEADING TO A WARM AND DRY WEEKEND. BOTH MAX AND MIN
TEMPERATURES FRIDAY THROUGH SUNDAY WILL BE ABOUT 5 TO 7 DEGREES
ABOVE EARLY MAY NORMALS. MODERATE SOUTHERLY FLOW AT THE SURFACE WILL
KEEP THE WARMER MORNING LOWS THROUGH THE FORECAST PERIOD, BUT MAX
TEMPS WILL MODERATE A LITTLE. ANOTHER UPPER LEVEL LOW IS EXPECTED
TO DEVELOP ACROSS THE FOUR CORNERS REGION OVER THE WEEKEND AND
WILL EJECT NORTHEASTWARD BY THE BEGINNING OF NEXT WEEK. SO FAR,
THIS WILL MEAN A SLIGHT CHANCE FOR MORE RAIN ACROSS SOUTH CENTRAL
TEXAS SOME TIME BETWEEN EARLY MONDAY AND WEDNESDAY. DESPITE MODELS
HAVING DEPICTED THIS SYSTEM FOR THE PAST SEVERAL RUNS, THERE HAS
BEEN VERY LITTLE CONSISTENCY WITH THE TIMING AND PLACEMENT OF THIS
FEATURE...WHICH IS WHY THERE IS AS MUCH UNCERTAINTY IN THE
FORECAST AS THERE IS.

STAYED WITHIN A CATEGORY OF GFS(X) NUMBERS THROUGH MOST OF THE
FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              69  83  70  91  70 /  80  50  10   0  -
AUSTIN BERGSTROM INTL AIRPORT  67  82  68  90  70 /  80  50  10   0  -
DEL RIO INTL AIRPORT           70  90  73  95  73 /  70  10  10   0  -
SAN ANTONIO INTL AIRPORT       68  86  71  91  71 /  80  40  10   0  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...EDWARDS...FAYETTE...GILLESPIE...GONZALES...
GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...LAVACA...
LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE...
WILLIAMSON...WILSON.

&&

02/06
Hazardous weather outlook, May 2, 5:40 AM CDT, 13 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
540 AM CDT WED MAY 2 2007

TXZ171>173-183>194-202>208-031045-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-
540 AM CDT WED MAY 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL FORM LATER THIS
MORNING AND THERE IS A SLIGHT CHANCE THAT SOME OF THESE STORMS
COULD BECOME SEVERE. LATER THIS AFTERNOON WE EXPECT HEAVY RAIN TO
DEVELOP WHICH WILL CAUSE FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL LIKELY BE
NEEDED LATER THIS MORNING.

TXZ209-217>225-228-031045-
FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-
DE WITT-LAVACA-DIMMIT-
540 AM CDT WED MAY 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL FORM LATER THIS
MORNING AND THERE IS A SLIGHT CHANCE THAT SOME OF THESE STORMS
COULD BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL LIKELY BE
NEEDED LATER THIS MORNING.

In the hours before

Special weather statement, May 2, 1:23 PM CDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
123 PM CDT WED MAY 2 2007

TXZ172-173-189>194-204>209-217>225-228-022030-
BURNET-WILLIAMSON-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-MEDINA-
BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO-
ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...BURNET...GEORGETOWN...BOERNE...BLANCO...
SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...HONDO...SAN ANTONIO...
NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...
CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE...
KARNES CITY...GONZALES...CUERO...HALLETTSVILLE...CARRIZO SPRINGS
123 PM CDT WED MAY 2 2007

...LARGE COMPLEX OF THUNDERSTORMS EXPECTED TO TRACK ACROSS THE
HILL COUNTRY AND SOUTH CENTRAL TEXAS LATER THIS AFTERNOON AND
TONIGHT...

A LINE OF STRONG THUNDERSTORMS DEVELOPING TO THE WEST FROM SANDERSON
TO NEAR OZONA WILL CONTINUE TO DEVELOP AND INTENSIFY THIS AFTERNOON.
THIS LINE WILL DEVELOP INTO A LARGE THUNDERSTORM COMPLEX AS IT
MOVES EASTWARD AND APPROACHES THE WESTERN HILL COUNTRY. THIS LARGE
THUNDERSTORM COMPLEX WILL MOVE ACROSS SOUTH CENTRAL TEXAS TONIGHT.
SOME OF THESE STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING
WINDS. A TORNADO WATCH IS ALREADY IN EFFECT FOR THE WESTERN SECTIONS
THE HILL COUNTRY AND EDWARDS PLATEAU WITH THIS LINE OF DEVELOPING
STORMS. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF SOUTH
CENTRAL TEXAS AND THE HILL COUNTRY FROM 4 PM THROUGH TONIGHT.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 7:09 PM CDTSevere Thunderstorm WarningEWXTravis36 min
May 1, 7:24 PM CDTTornado WarningEWXGillespie21 min
May 1, 7:47 PM CDTSevere Thunderstorm WarningEWXGillespie43 min
May 1, 7:50 PM CDTSevere Thunderstorm WarningEWXBastrop, Travis25 min
May 1, 7:56 PM CDTFlash Flood WarningEWXLlano3 hr
May 1, 8:01 PM CDTFlash Flood WarningEWXGillespie3 hr
May 1, 8:12 PM CDTSevere Thunderstorm WarningEWXBastrop33 min
May 1, 8:25 PM CDTSevere Thunderstorm WarningEWXGillespie50 min
May 1, 9:07 PM CDTSevere Thunderstorm WarningEWXKerr23 min
May 1, 10:14 PM CDTSevere Thunderstorm WarningEWXBandera, Medina46 min
May 1, 10:25 PM CDTSevere Thunderstorm WarningEWXEdwards35 min
May 1, 10:58 PM CDTSevere Thunderstorm WarningEWXMedina47 min
May 1, 11:24 PM CDTSevere Thunderstorm WarningEWXBexar66 min
May 1, 11:38 PM CDTSevere Thunderstorm WarningEWXUvalde49 min
May 1, 11:48 PM CDTSevere Thunderstorm WarningEWXMedina27 min
May 2, 12:33 AM CDTSevere Thunderstorm WarningEWXEdwards57 min
May 2, 12:39 AM CDTSevere Thunderstorm WarningEWXAtascosa66 min
May 2, 2:51 AM CDTSevere Thunderstorm WarningEWXEdwards32 min
May 2, 3:01 AM CDTSevere Thunderstorm WarningEWXKinney24 min
May 2, 4:17 AM CDTFlash Flood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 23 more24 hr
May 2, 3:50 PM CDTTornado WarningEWXEdwards40 min
May 2, 4:37 PM CDTSevere Thunderstorm WarningEWXVal Verde33 min
May 2, 5:32 PM CDTSevere Thunderstorm WarningEWXLlano28 min
May 2, 5:56 PM CDTSevere Thunderstorm WarningEWXGillespie64 min
May 2, 6:06 PM CDTSevere Thunderstorm WarningEWXReal, Uvalde54 min
May 2, 6:59 PM CDTSevere Thunderstorm WarningEWXUvalde61 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.